MAUDE Adverse Event Report: BALT USA ECLIPSE2L BALLOON CATHETER

BALT USA ECLIPSE2L BALLOON CATHETER
Model Number ECL2L6X20
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Ruptured Aneurysm (4436); Foreign Body Embolism (4439)
Date of Event 08/01/2022
Type of Reportable Event Death
Event or Problem Description
It was reported that: "during an onyx case, the balloon fractured and ended up occluding the right ica." on (b)(6) 2022, additional information received from the issuer: "were any additional procedures performed by the physician? thrombectomy after the balloon fractured." on (b)(6) 2022 - additional information received from the issuer: "could you please tell us what was the planned procedure? onyx injection through e2l for a fistula.Could you please give us information on patient's status? withdrew care.Can you please confirm that there is no patient injury? no.Was the patient's anatomy tortuous? yes.".
 
Additional Manufacturer Narrative
Balt usa reference number: (b)(4).The investigation was performed by supplier balt extrusion.Summary provided as follows: the affected catheter eclipse2l has not been returned to balt extrusion for inspection.This investigation is based on the incident description, the lot history records, and the data gathered during our post-marketing surveillance program for such failures.During our review of the lot history record (lhr) and the manufacturing process of the eclipse2l, we noted that: the braid, the tube, and the balloon are 100% controlled with a visual inspection during the manufacturing process.A tightness test of the balloon is also performed on every unit per manufacturing process instruction.The integrity of the microcatheters is 100% controlled.We did not observe any anomaly that could potentially explain the reported issue.There is no other complaint registered on this lot number to date.The incident description mentioned that the eclipse2l was broken during injection of onyx: "during an onyx case, the balloon fractured and ended up occluding the right ica." we were not able to identify the conditions under which the issue occurred and which manipulations were applied by the physician.However, based on our post-marketing surveillance program, such fractures are likely caused by the embolic agent reflux beyond the catheter's distal extremity during the injection, then unlikely linked to the eclipse2l device.The damages mentioned ("thrombectomy after the balloon fractured.") could assuredly be linked to the device removal attempts following the device jailing which caused his rupture.In conclusion, the reported incident (rupture of the catheter after embolic agent trapping) cannot be linked to a potential technical failure of the balloon catheter eclipse2l.Manufacturing records complied with specifications, and the product was not available for inspection.A comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.No such increase in the rate of occurrence has been observed.However, this issue will remain subject to continued tracking.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f211100553 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "during an onyx case, the balloon fractured and ended up occluding the right ica." (b)(6) 2022, additional information received from the issuer: "were any additional procedures performed by the physician? thrombectomy after the balloon fractured." (b)(6) 2022 - additional information received from the issuer: "- could you please tell us what was the planned procedure? onyx injection through e2l for a fistula.- could you please give us information on patient's status? withdrew care.- can you please confirm that there is no patient injury? no.- was the patient's anatomy tortuous? yes." (b)(6) 2022 - additional information received from the issuer: "care was withdrawn and patient expired." (b)(6) 2022 - additional information received from the issuer: "the underlying condition was a subarachnoid hemorrhage- the patients aneurysm ruptured.As i stated over the phone initially when we spoke the patient was already a hunt hess grade 4/5.Meaning an 80-90% chance of mortality.There were no prior procedures done.Hospital is very sensitive when i am asking questions.".
 
Additional Manufacturer Narrative
Balt usa reference number: (b)(4).Update 26sep2022 - additional information received from the issuer indicated that the patient had an underlying condition (subarachnoid hemorrhage) due to a ruptured aneurysm.Limited information was able to be obtained from the hospital regarding the incident (date of patient death was unable to be obtained) even after multiple follow up attempts were made.It was indicated that the patient had no prior procedures performed, and due to the underlying conditions, the patient "was already a hunt hess grade 4/5.Meaning an 80-90% chance of mortality".The physical eclipse2l was unable to be obtained for investigation, however it was indicated that the patient's anatomy was tortuous.The investigation was performed by supplier balt extrusion.Summary provided as follows: the affected catheter eclipse2l has not been returned to balt extrusion for inspection.This investigation is based on the incident description, the lot history records, and the data gathered during our post-marketing surveillance program for such failures.During our review of the lot history record (lhr) and the manufacturing process of the eclipse2l, we noted that: · the braid, the tube, and the balloon are 100% controlled with a visual inspection during the manufacturing process.· a tightness test of the balloon is also performed on every unit per manufacturing process instruction.· the integrity of the microcatheters is 100% controlled.We did not observe any anomaly that could potentially explain the reported issue.There is no other complaint registered on this lot number to date.The incident description mentioned that the eclipse2l was broken during injection of onyx: "during an onyx case, the balloon fractured and ended up occluding the right ica." we were not able to identify the conditions under which the issue occurred and which manipulations were applied by the physician.However, based on our post-marketing surveillance program, such fractures are likely caused by the embolic agent reflux beyond the catheter's distal extremity during the injection, then unlikely linked to the eclipse2l device.The damages mentioned ("thrombectomy after the balloon fractured.") could assuredly be linked to the device removal attempts following the device jailing which caused his rupture.In conclusion, the reported incident (rupture of the catheter after embolic agent trapping) cannot be linked to a potential technical failure of the balloon catheter eclipse2l.Manufacturing records complied with specifications, and the product was not available for inspection.A comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.No such increase in the rate of occurrence has been observed.However, this issue will remain subject to continued tracking.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f211100553 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Additional Manufacturer Narrative
Balt usa reference number: (b)(4).Update 13oct2022 - sales representative confirmed that the patient had a ruptured fistula (previously reported as a ruptured aneurysm).Sales representative also confirmed that the eclipse2l was stuck in the onyx and then fractured.Update 26sep2022 - additional information received from the issuer indicated that the patient had an underlying condition (subarachnoid hemorrhage) due to a ruptured aneurysm.Limited information was able to be obtained from the hospital regarding the incident (date of patient death was unable to be obtained) even after multiple follow up attempts were made.It was indicated that the patient had no prior procedures performed, and due to the underlying conditions, the patient "was already a hunt hess grade 4/5.Meaning an (b)(4) chance of mortality".The physical eclipse2l was unable to be obtained for investigation, however it was indicated that the patient's anatomy was tortuous.The investigation was performed by supplier (b)(4).Summary provided as follows: the affected catheter eclipse2l has not been returned to (b)(4) for inspection.This investigation is based on the incident description, the lot history records, and the data gathered during our post-marketing surveillance program for such failures.During our review of the lot history record (lhr) and the manufacturing process of the eclipse2l, we noted that: · the braid, the tube, and the balloon are 100% controlled with a visual inspection during the manufacturing process.· a tightness test of the balloon is also performed on every unit per manufacturing process instruction.· the integrity of the microcatheters is 100% controlled.We did not observe any anomaly that could potentially explain the reported issue.There is no other complaint registered on this lot number to date.The incident description mentioned that the eclipse2l was broken during injection of onyx: "during an onyx case, the balloon fractured and ended up occluding the right ica." we were not able to identify the conditions under which the issue occurred and which manipulations were applied by the physician.However, based on our post-marketing surveillance program, such fractures are likely caused by the embolic agent reflux beyond the catheter's distal extremity during the injection, then unlikely linked to the eclipse2l device.The damages mentioned ("thrombectomy after the balloon fractured.") could assuredly be linked to the device removal attempts following the device jailing which caused his rupture.In conclusion, the reported incident (rupture of the catheter after embolic agent trapping) cannot be linked to a potential technical failure of the balloon catheter eclipse2l.Manufacturing records complied with specifications, and the product was not available for inspection.A comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.No such increase in the rate of occurrence has been observed.However, this issue will remain subject to continued tracking.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f211100553 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "during an onyx case, the balloon fractured and ended up occluding the right ica." 02aug2022, additional information received from the issuer: "were any additional procedures performed by the physician? thrombectomy after the balloon fractured." 10aug2022 - additional information received from the issuer: "- could you please tell us what was the planned procedure? onyx injection through e2l for a fistula - could you please give us information on patient's status? withdrew care - can you please confirm that there is no patient injury? no - was the patient's anatomy tortuous? yes " 29aug2022 - additional information received from the issuer: "care was withdrawn and patient expired".19sep2022 - additional information received from the issuer: "the underlying condition was a subarachnoid hemorrhage- the patients aneurysm ruptured.As i stated over the phone initially when we spoke the patient was already a hunt hess grade 4/5.Meaning an 80-90% chance of mortality.There were no prior procedures done.Hospital is very sensitive when i am asking questions." 13oct2022 - discussion with sales rep confirmed understanding of the incident: sales representative confirmed that the patient had a ruptured fistula (previously reported as a ruptured aneurysm).Sales representative also confirmed that the eclipse2l was stuck in the onyx and then fractured.

Brand Name
ECLIPSE2L BALLOON CATHETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key15300831
Report Number3014162263-2022-00026
Device Sequence Number14070390
Product Code MJN
UDI-Device Identifier00818053023002
UDI-Public00818053023002
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2022
Device Model NumberECL2L6X20
Device Catalogue NumberN/A
Device Lot NumberF211100553
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer08/01/2022
08/01/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date09/30/2022
10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexUnknown